Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook


Actenol and swallowing problems



My mother has been taking Actenol for osteoporosis for the last year. Just recently she has been experiencing difficuly swallowing. Is this a side effect of taking this drug and if so, could it take this long to experience this problem. She also has a "lead-like" taste in her mouth, but mainly concerned about the difficulty in swallowing things that she`s never had a problem with before.


Actonel generally does not cause a swallowing problem, but it could irritate her esophagus seriously if it gets stuck there.  If food or pills are getting stuck in her throat, she should discontinue Actonel until the problem has been evaluated and she has the permission of her physician to resume taking it.

For more information:

Go to the Osteoporosis health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati